Alert archive / North Carolina / Special Weather Statements in 2019
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 12, 2019, 4:21 PM EDT for Sampson County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2019, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 12, 2019, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 86 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
903
WWUS82 KRAH 122021
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
421 PM EDT Fri Jul 12 2019
NCZ089-122115-
Sampson NC-
421 PM EDT Fri Jul 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SAMPSON COUNTY
UNTIL 515 PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ammon, or 11 miles northeast of Elizabethtown, moving east at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Harrells and Garland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3469 7835 3470 7837 3471 7837 3473 7839
3475 7839 3478 7843 3481 7845 3484 7849
3486 7849 3495 7815 3490 7815 3474 7820
3471 7813 3472 7811 3471 7811 3468 7815
3467 7833
TIME...MOT...LOC 2020Z 257DEG 14KT 3476 7848
$$
WSSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:52 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 12, 3:52 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 352 PM EDT Fri Jul 12 2019 .SYNOPSIS... A moist and unstable atmosphere will support the development of scattered thunderstorms with torrential downpours this afternoon through this evening. A weak surface cold front will settle south into central NC Saturday, then dissipate on Sunday. An area of high pressure aloft will build into the Southeast U.S. early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 335 PM Friday... Little change from earlier thinking of the late morning discussion. 19Z meso analysis depicts an axis of moisture and instability stretching west-to-east across basically the southern half of central NC. This coincides fairly well with a weak low-mid level trough, generally aligned WSW-ENE across central NC. As the afternoon wears on, expect scattered convection to fire in proximity of this moisture/instability axis, with the greatest coverage along and south of an Albemarle-Raeford-Fayetteville-Goldsboro line. As noted earlier, deep wly flow suggest that the storms will move in an easterly direction averaging 15-20 mph. The potential exists for storms to train over the same locations, leading to an increases risk of localized flash flooding through late this evening. Across the northern counties, enough moisture and instability exists to sustain a few storms. Due to the proximity of the drier air aloft behind the departing mid level trough, DCAPE values around 1200 J/kg noted over the NW Piedmont at mid afternoon. Thus, could see a few storms across the north produce strong or locally damaging winds through 9 PM. While the bulk of the convective activity will diminish prior to midnight, expect a few storms to persist into the overnight, mainly south and east of Raleigh. Otherwise, expect variably cloudy skies and continued very muggy. Overnight temperatures generally in the low-mid 70s. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 352 AM Friday... For Saturday into Saturday night, main focus for scattered convection will remain across our southern counties where a moisture and instability axis will reside. The mid level trough currently overhead will weaken/dissipate as it drifts towards the coast. The lack of support aloft suggest that the main focus for convective development will be along lingering outflow boundaries from this afternoon/evening activity. Thus, expect mainly dry conditions across central NC through early afternoon, with scattered convection mainly developing south of highway 64 after 2 PM. Expect the greatest concentration to occur along and south of a Wadesboro- Fayetteville line. Typical for this time of year, the storms exhibiting updrafts for more than 20-30 minutes will pose the greatest risk to produce locally strong/damaging wind gusts. Since anticipate decent insolation through the morning into the afternoon hours, afternoon temperatures will soar solidly into the low-mid 90s. When the humidity is factored in, heat indices in the 100-105 degree range highly probable everywhere excluding the Triad region. Bulk of the convection will dissipate within an hour of sunset Saturday night. While a weak sfc cold front will drop southward into our northern counties, the atmosphere aloft appears too dry to support any additional convective development. Thus, expect mostly clear/partly cloudy skies overnight. Continued muggy with overnight temperatures in the 70-75 degree range. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 245 PM Friday... The weather for at least the first half of the extended forecast period will be somewhat complex. Aloft, the mid-Atlantic region will be under northwest flow in the wake of the upper level trough exiting eastward off the coast. To the southwest, Barry will be moving inland over LA and into the lower Mississippi River Valley. As a result, weak ridging from the southeast combined with the northwest flow aloft should keep central NC dry through at least Sunday night. Temperatures will continue to be a category or two above normal on Sunday and Monday. Monday night through Friday: Much of the weather during the remainder of the extended forecast period will depend on Barry and its remnants. Barry is expected to migrate northward through AR and into MO before potentially becoming somewhat absorbed into the northern stream flow and shearing out Wednesday/Wednesday night. The remnants will then begin to move eastward toward the mid-Atlantic and Northeast Thursday and Friday. While some convection is possible along differential heating boundaries and in response to weak perturbations aloft, central NC could otherwise be mostly dry through Wednesday night. The medium range models cannot seem to agree on the chances, coverage or amounts of precipitation across the area at this time, thus will not get into specifics. However, do expect an increase in chances and coverage for Thursday and Friday. Temperatures will likely be near to slightly above normal through the work week with heat index values in the mid 90s to low 100s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 150 PM Friday... A moist and unstable atmosphere will support the development of scattered thunderstorms this afternoon through 03Z Saturday. In vicinity of the heavier showers and storms, expect MVFR/IFR conditions due to ceilings and visibilities. In addition, sfc wind gusts 30-35kts will be probable with the stronger storms. In the wake of the storms, anticipate mostly clear-partly cloudy skies with pockets of IFR/LIFR ceilings possible, though probability of it occurring at any particular TAF site appears too low at this time to include in the TAF forecast. Another round of scattered convection is expected Saturday afternoon and evening, primarily in proximity of KFAY. The atmosphere is expected to become drier Sunday through Tuesday, leading to a lower probability of afternoon/early evening convection. By mid week, the atmosphere is projected to become more moist and unstable to support the development of scattered convection and attendant MVFR parameters. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC AVIATION...WSS
Hazardous weather outlook, Jul 12, 4:03 PM EDT, 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 403 PM EDT Fri Jul 12 2019 NCZ007-021>024-038-039-131000- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph- 403 PM EDT Fri Jul 12 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms with very heavy rain may repeat over the same locations through this evening. This may lead to flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-025>028-040-041-043-131000- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Wilson- 403 PM EDT Fri Jul 12 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms with heavy rain may train repeatedly over the same locations through this evening. This may lead to localized flooding of streets and poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values Saturday afternoon will average between 100 and 104 degrees for two to three hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ042-073>078-083>086-088-089-131000- Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond- Scotland-Hoke-Cumberland-Sampson- 403 PM EDT Fri Jul 12 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms with heavy rain may train repeatedly over the same locations through this evening. This may lead to localized flooding of streets and poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms with heavy rain may train repeatedly over the same locations Saturday afternoon through Saturday evening. This may lead to localized flooding of streets and poor drainage areas. Heat index values Saturday afternoon will average between 101 and 105 degrees for two to three hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 12, 11:24 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1124 AM EDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 1 WSW SMITHFIELD 35.50N 78.35W
07/12/2019 JOHNSTON NC BROADCAST MEDIA
PARTIAL ROAD COLLAPSED DUE TO
FLOODING/EROSION IN THE 700 BLOCK OF S.
VERMONT STREET, NEAR INTERSECTION OF
MEADOWBROOK DRIVE AND W. PARKER STREET.
&&
RAHLocal storm report, Jul 12, 11:47 AM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1147 AM EDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM FLASH FLOOD GOLDSBORO 35.38N 77.98W
07/12/2019 WAYNE NC 911 CALL CENTER
NUMEROUS ROADS FLOODED AND IMPASSABLE IN THE
GOLDSBORO AND MAR-MAC AREAS.
0926 PM TSTM WND DMG 2 S GOLDSBORO 35.34N 77.97W
07/11/2019 WAYNE NC 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN
THROUGHOUT THE COUNTY, PARTICULARLY IN THE
GOLDSBORO AREA.
0718 PM TSTM WND DMG 5 ESE GARNER 35.66N 78.56W
07/11/2019 WAKE NC UTILITY COMPANY
DUKE POWER REPORTS TREES AND LIMBS DOWN ON
POWER LINES AT WHITE OAK RD AND HICKS RD.
0713 PM TSTM WND DMG 6 NNW RALEIGH 35.90N 78.68W
07/11/2019 WAKE NC LAW ENFORCEMENT
POWER LINES DOWN ON STRICKLAND RD JUST WEST
OF CREEDMOOR RD.
0835 PM TSTM WND DMG 2 ESE NASHVILLE 35.96N 77.93W
07/11/2019 NASH NC 911 CALL CENTER
TREE DOWN AT OAK LEVEL RD NEAR E OLD SPRING
HOPE RD.
0520 AM FLASH FLOOD SMITHFIELD 35.51N 78.34W
07/12/2019 JOHNSTON NC 911 CALL CENTER
NUMEROUS ROADS FLOODED AND IMPASSABLE IN THE
SMITHFIELD AND PRINCETON AREAS.
&&Local storm report, Jul 12, 12:21 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1221 PM EDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 2 W NASHVILLE 35.97N 77.99W
07/11/2019 NASH NC DEPT OF HIGHWAYS
ONE TREE WAS BLOWN DOWN AT EXIT 458 OF US
HIGHWAY 64 NEAR NASHVILLE. TIME ESTIMATED BY
RADAR.
&&
KCSpecial weather statement, Jul 12, 3:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Raleigh NC
346 PM EDT Fri Jul 12 2019
NCZ074-075-084-086-122045-
Richmond NC-Hoke NC-Moore NC-Montgomery NC-
346 PM EDT Fri Jul 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOORE...SOUTHEASTERN
MONTGOMERY...NORTHEASTERN RICHMOND AND NORTHWESTERN HOKE COUNTIES
UNTIL 445 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Hoffman, or 14 miles northeast of Rockingham,
moving east at 20 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Southern Pines, Pinehurst, Aberdeen, Hoffman, Whispering Pines,
Pinebluff, Foxfire, Taylortown, Vass and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3500 7970 3520 7977 3535 7927 3528 7921
3527 7922 3525 7919 3521 7916 3503 7914
3503 7945 3504 7946 3502 7952
TIME...MOT...LOC 1945Z 258DEG 16KT 3513 7966
10Special weather statement, Jul 12, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
421 PM EDT Fri Jul 12 2019
NCZ089-122115-
Sampson NC-
421 PM EDT Fri Jul 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SAMPSON COUNTY
UNTIL 515 PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ammon, or 11 miles northeast of Elizabethtown, moving east at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Harrells and Garland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3469 7835 3470 7837 3471 7837 3473 7839
3475 7839 3478 7843 3481 7845 3484 7849
3486 7849 3495 7815 3490 7815 3474 7820
3471 7813 3472 7811 3471 7811 3468 7815
3467 7833
TIME...MOT...LOC 2020Z 257DEG 14KT 3476 7848
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:07 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 53 min |
| Jul 11, 8:23 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 28 min |
| Jul 11, 8:37 PM EDT | Special Weather Statement | RAH | Halifax | 53 min |
| Jul 11, 8:43 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Wayne | 62 min |
| Jul 11, 9:11 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 49 min |
| Jul 11, 10:06 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Jul 11, 10:08 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 67 min |
| Jul 12, 1:37 AM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Jul 12, 3:15 AM EDT | Special Weather Statement | RAH | Wayne | 45 min |
| Jul 12, 4:29 AM EDT | Areal Flood Advisory | RAH | Cumberland, Johnston, Sampson, Wayne | 2 hr |
| Jul 12, 5:31 AM EDT | Flash Flood Warning | RAH | Johnston, Wayne | 3 hr |
| Jul 12, 3:46 PM EDT | Special Weather Statement | RAH | Moore | 59 min |
| Jul 12, 4:57 PM EDT | Special Weather Statement | RAH | Montgomery | 48 min |
| Jul 12, 5:36 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Stanly | 54 min |
| Jul 12, 5:47 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 43 min |
| Jul 12, 6:34 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 56 min |
Nearby
Special Weather Statements in North Carolina, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.